[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 8, Number 26 (Autumn 2014) ::
IJT 2014, 8(26): 1157-1159 Back to browse issues page
Refractory Seizures in Tramadol Poisoning: A Case Report
Mohammad Majidi *, Solmaz Nekouei Fard
Department of Medical Toxicology and Forensic Medicine, Urmia University of Medical Sciences, Urmia, Iran. , majidi_m@umsu.ac.ir
Abstract:   (1694 Views)
Background: Tramadol, an analgesic drug abused by opioid addicts, is also abused accidentally or for suicidal purposes. Tramadol poisoning can induce CNS depression, seizures, coma, and ultimately death.
Case: In this report, a 30-year-old male was admitted to the emergency department due to suicidal attempt with ingestion of 14000 mg (140 tablet 100 mg) of tramadol. He had history of suicidal attempts in past years as well as depression in his past medical history, but he had not abused tramadol and other drugs in his history. There was no history of epilepsy or head trauma in. He presented with generalized seizures two hours post ingestion, and, then, he was referred to hospital four hours later. Generalized seizures were poorly controlled by multiple medications. Due to respiratory arrest, endotracheal tube was inserted and he was admitted to the ICU immediately. At admission, he experienced hypovolemic shock, hypoglycemia, coma, apnea, refractory seizures, muscle spasms, acute respiratory distress syndrome, coagolative disorder, rhabdomyolysis, and acute renal failure. Despite medical managements, he died 38 days after ingestion.
Conclusion: In this report, despite using inhalational anesthetic drugs, seizures continued and were very poorly controlled. Cause of death in this patient can be seen as the side effects of tramadol poisoning.
Keywords: Poisoning, Refractory Seizures, Tramadol.
Full-Text [PDF 132 kb]   (914 Downloads)    
Type of Study: Research | Subject: General
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Majidi M, Nekouei Fard S. Refractory Seizures in Tramadol Poisoning: A Case Report. IJT. 2014; 8 (26) :1157-1159
URL: http://ijt.arakmu.ac.ir/article-1-358-en.html
Volume 8, Number 26 (Autumn 2014) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.05 seconds with 785 queries by yektaweb 3461